MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products.Cook fusion quattro extraction balloon (fs-qeb-a).Cook cotton-leung biliary stent sets (clso-10-7).Cook fusion oasis one action stent introduction system (fs-oa-10).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The complaint was confirmed based on the photo provided by the customer.The photo shows damage to the coating of the wire guide at the distal end.It appears the coating material is attached at both ends without any piece missing, but this cannot be confirmed without return of the device.A nonconformity that could be related to the observation reported by the user was found in the wire guide device history review for coating damage.A review of the specification was conducted and a 100% visual inspection of the coating on the wire guide is performed.This inspects for any damage or deformities.This inspection process would have removed any products having this nonconformance prior to distribution.Therefore, a discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use advise the user that the wire guide should be kept wet for best results.The instructions for use describe the appropriate flushing techniques for use of this coated wire guide.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guide are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion pre-loaded with acrobat wire guide.A ten (10) french stent was being inserted over the wire guide using a cook fusion oasis one action stent introduction system.The plastic covering of the wire guide completely came away from metal shaft of wire and could be seen at ampulla.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5779547
Report Number1037905-2016-00241
Device Sequence Number18878346
Product Code KNS
UDI-Device Identifier10827002347110
UDI-Public(01)10827002347110(17)190310(10)W3695604
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-ACRO-35-450
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/14/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2016
Initial Report FDA Received Date07/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1